Alert archive / Pennsylvania / Tornado Warnings in 2025
Tornado Warning 14, NWS State College, PA
NWS State College, PA issued this tornado warning at Jun 17, 2025, 6:36 PM EDT for Fulton County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2025, 6:36 PM EDT (22:36 UTC)
- Expired
- Jun 17, 2025, 7:00 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Fulton County, PA
The radar
The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WFUS51 KCTP 172236
TORCTP
PAC057-172300-
/O.NEW.KCTP.TO.W.0014.250617T2236Z-250617T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
636 PM EDT Tue Jun 17 2025
The National Weather Service in State College PA has issued a
* Tornado Warning for...
South central Fulton County in south central Pennsylvania...
* Until 700 PM EDT.
* At 636 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Warfordsburg, moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Warfordsburg around 640 PM EDT.
This includes Interstate 70 from mile markers 165 to 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3975 7823 3981 7822 3982 7801 3977 7805
3973 7809
TIME...MOT...LOC 2236Z 273DEG 14KT 3979 7819
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Bauco1 follow-up statement
296
WWUS51 KCTP 172257
SVSCTP
Severe Weather Statement
National Weather Service State College PA
657 PM EDT Tue Jun 17 2025
PAC057-172306-
/O.EXP.KCTP.TO.W.0014.000000T0000Z-250617T2300Z/
Fulton PA-
657 PM EDT Tue Jun 17 2025
...THE TORNADO WARNING FOR SOUTH CENTRAL FULTON COUNTY WILL EXPIRE AT
700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3975 7823 3981 7822 3982 7801 3977 7805
3973 7809
TIME...MOT...LOC 2256Z 273DEG 14KT 3979 7809
$$
BaucoWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 3:24 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 17, 3:24 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service State College PA 324 PM EDT Tue Jun 17 2025 .SYNOPSIS... * Scattered to numerous instances of flash flooding possible this afternoon into early tonight across southwestern and south central PA * Strong to potentially severe thunderstorms possible Thursday afternoon * First significant heat wave to the season expected Sunday into early week with Major Heat Risk forecast (level 3 of 4) && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Convective activity has begun to overspread southwest PA with some clearing noted on the latest satellite imagery. Sufficient, but not significant, low-level shear could support a brief tornado across south central PA. Any spin ups would be short- lived. The far more notable concern today is the potential for numerous flash floods with significant events possible. An extremely moist near- record PW environment for mid June will support a moderate risk excessive rainfall outlook (level 3 out of 4 ERO) which [since 2009] has only occurred 5-6 days a year or less than 2% of days annually. Very moist southwesterly return flow from the Gulf - pinched between Bermuda-type ridge off the southeast coast and digging trough tracking east from the mid Mississippi Valley - will interact with multiple mid level shortwave impulses and a wavering sfc front to produce enhanced isentropic ascent supportive of heavy convective rainfall this afternoon into early tonight. The high-res CAMs and Warn on Forecast System output are in good agreement in targeting parts of southwest/southcentral PA with increasing coverage of heavy t-storm downpours during peak afternoon/evening heating. The heaviest rainfall corridor is expected to be south of I-80, west of US-15, and north of I-76. Although storm motions are expected to be somewhat progressive to the northeast based on 20-30kt mean wind, the magnitude of deep layer moisture available to tap will be close to/if not at record levels for mid June with PWs approaching 2 inches. The near-record PW and deep warm cloud depths of 13000-14000 ft will support hourly rainfall that has a chance (20-40%) of exceeding 2"/hr, with sub-hourly rain rates of 3-4"/hr possible. Despite a lack of organization, repeating rounds of thunderstorms with these intense rain rates could produce stripes of rainfall exceeding 3" (50-60%) and locally 5" (20-30%) with the greatest potential for the higher accumulations suggested by both HREF and REFS guidance occurring over CPA. With FFG extremely compromised and reduced to 0.75" or less/1hr in some areas, WPC has upgraded to a MDT risk for excessive rainfall. Given the strong +RA signal and background antecedent conditions, a flood watch was an easy decision to highlight and message what could be a potential higher-end flooding day in CPA. A majority of the rainfall is progged to fall within the Juniata River basin. River flooding is possible in that area overnight into Wednesday morning with a quick, several-foot rise in river levels as rain moves through. After somewhat of a lull in rain coverage/intensity after 03Z or 11pm, high-res ensemble guidance favors an uptick on shower activity through early Wednesday morning across the western Alleghenies which appears tied to a trailing shortwave impulse. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... Another midlevel shortwave trough is fcst to move through the central Appalachians by 00Z Thu along the northwest periphery of the upper level ridge off the Carolina coast. Rather strong heating of a moist environment will result in moderate to strong buoyancy Wednesday afternoon particularly across southeast PA. Scattered diurnal storm development will be possible with guidance generally depicting a belt of 35-45 kt midlevel flow across the region. This modest flow enhancement could result in some storm organization, with large PW and steepened low-level lapse rates resulting in a threat for at least isolated damaging wind. The D2 MRGL risk SWO clips the eastern portion of the lower Susquehanna Valley. By Thursday, a seasonably deep 500mb trough will move across the Great Lakes into the Northeast CONUS. With rich moisture already in place, it won't take much heating to drive thunderstorm development Thursday afternoon ahead of and along an approaching cold front. Timing of the cold front still varies somewhat which adds an element of uncertainty to the severe storm potential. That being said, SPC transitioned the D4 15% severe prob to a D3 SLGT risk SWO which essentially covers the southeastern 1/2 of CWA. Higher confidence outcome is the front clears the area Thursday night which will bring drier/less humid conditions to close out the week an officially kick of astronomical summer (see climate section). && .LONG TERM /SATURDAY THROUGH TUESDAY/... As upper ridging builds in, a capping inversion will limit any shower/thunderstorm chances to sub 20 pct for Sat-Mon. By Sunday, highs in the low to mid 90s are becoming more likely as a very strong ridge of high pressure with 500mb heights approaching 600dm builds overhead. NAEFS guidance depicts a ~72 hour period of anomalous 500mb heights, 700mb temperatures, and 850/925mb specific humidity values (>99th percentile for this time of year). If such a forecast materializes, we could be looking at a several day stretch of extreme heat and humidity across the region. Monday looks to be the hottest day of the stretch, with highs currently forecast in the 90s for most of the area. Dewpoints in the mid 70s would push heat index values over 100F for most locations east of I-99 and south of I-80, with values approaching 105+ in the Lower Susquehanna Valley. Although this forecast is still several days out and uncertainty remains, the fact that we have been in a stretch of relatively cool conditions means the quick switch into significant heat and humidity could exacerbate the risk for heat-related impacts. In addition to warm afternoon temperatures and heat index values, overnight lows will provide little to no relief from the heat. With the expected stretch of hot and humid conditions, those with heightened susceptibility to heat, such as young children, older adults, people with chronic medical conditions, and pregnant women, should prepare to limit time outdoors, wear light clothing, and drink plenty of water later this weekend and early next week. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 19z, MVFR to IFR cigs blanketed central PA, with satellite imagery showing any improvement confined to Somerset County. Showers and thunderstorms will become more numerous, with the heaviest activity in the afternoon hours expected around JST. The heaviest rain is expected prior to 02z Wed. Later tonight, cigs are expected to lower across much of the area, with IFR to LIFR conds expected for most airfields. The highest chance for LIFR cigs (30-40 pct) will be across the southeast (MDT, LNS). Conditions will generally improve into Wed afternoon, with most sites improving to MVFR. Showers and thunderstorms are expected again Wed afternoon. Outlook... Thu...Predominantly VFR, although strong PM t-storms are possible with a cold frontal passage. Fri...Predominantly VFR, with a slight chance of a rain shower north. Sat-Sun...Mainly VFR. Hot. && .CLIMATE... Astronomical Summer (solstice) officially arrives on Friday, June 20, at 10:42 p.m. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM EDT this evening for PAZ010>012- 017>019-024>028-033>036-045-049-050-056-063. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl/Banghoff SHORT TERM...Steinbugl/Banghoff LONG TERM...Steinbugl/Colbert AVIATION...Martin/Colbert CLIMATE...Steinbugl
Hazardous weather outlook, Jun 17, 2:22 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service State College PA 222 PM EDT Tue Jun 17 2025 PAZ004>006-037-041-181830- Warren-McKean-Potter-Tioga-Northern Lycoming- 222 PM EDT Tue Jun 17 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated to scattered flash floods are possible this afternoon into early tonight. Most flooding will be localized with the most vulnerable locations being urban areas, roads, and small streams. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong thunderstorms with gusty winds are possible Thursday afternoon. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ010>012-017-018-024-033-181830- Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria- Somerset- 222 PM EDT Tue Jun 17 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong thunderstorms with gusty winds are possible Thursday afternoon. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ042-046-051>053-057>059-064>066-181830- Sullivan-Southern Lycoming-Montour-Northumberland-Columbia-Dauphin- Schuylkill-Lebanon-Adams-York-Lancaster- 222 PM EDT Tue Jun 17 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated to scattered flash floods are possible this afternoon into early tonight. Most flooding will be localized with the most vulnerable locations being urban areas, roads, and small streams. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to potentially severe thunderstorms with damaging winds are possible Thursday afternoon and evening. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-025>028-034>036-045-049-050-056-063-181830- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Southern Clinton-Union-Snyder-Perry-Cumberland- 222 PM EDT Tue Jun 17 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to potentially severe thunderstorms with damaging winds are possible Thursday afternoon and evening. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 17, 3:49 PM EDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
349 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM Flash Flood 1 SSE Ebensburg 40.48N 78.72W
06/17/2025 Cambria PA Fire Dept/Rescue
Basement filled with water and water
approaching first floor of home on Lakeview
Road.
&&Local storm report, Jun 17, 4:27 PM EDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
427 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Flash Flood 1 SSE Ebensburg 40.48N 78.72W
06/17/2025 Cambria PA Public
Four feet of water was reported at the
intersection of South Center Street and
Lakeview Road, closing the intersection.
&&Local storm report, Jun 17, 4:29 PM EDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
429 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Flash Flood 2 N Scalp Level 40.27N 78.84W
06/17/2025 Cambria PA Emergency Mngr
Water reported to be across roads in
southern Richland Township.
&&Local storm report, Jun 17, 4:30 PM EDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
430 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Flash Flood 1 SSE Ebensburg 40.48N 78.72W
06/17/2025 Cambria PA Emergency Mngr
Corrects previous flash flood report from 1
SSE Ebensburg. Four feet of water was
reported at the intersection of South Center
Street and Lakeview Road, closing the
intersection.
&&Local storm report, Jun 17, 5:35 PM EDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service State College PA
535 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Flash Flood 1 E Duncansville 40.43N 78.42W
06/17/2025 Blair PA Dept of Highways
Water was observed across the roadway near
the intersection of Plank Road and Route 22
between Duncansville and Hollidaysburg.
&&Local storm report, Jun 17, 5:37 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
537 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM Flood 3 N Ski Gap 40.36N 78.52W
06/17/2025 Blair PA Public
Creek overflowing along with cropland, yard,
and basement flooding reported.
&&The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:14 AM EDT | Flood Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 12 more | 19 hr |
| Jun 17, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 22 min |
| Jun 17, 2:39 PM EDT | Flash Flood Warning | CTP | Cambria | 3 hr |
| Jun 17, 3:57 PM EDT | Flash Flood Warning | CTP | Blair, Cambria, Somerset | 3 hr |
| Jun 17, 4:48 PM EDT | Flash Flood Warning | CTP | Bedford, Blair | 3 hr |
| Jun 17, 6:09 PM EDT | Tornado Warning | CTP | Bedford, Fulton | 36 min |
| Jun 17, 6:19 PM EDT | Flash Flood Warning | CTP | Bedford | 3 hr |
| Jun 17, 6:47 PM EDT | Flash Flood Warning | CTP | Fulton | 3 hr |
Nearby
Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.